Alert archive / Oklahoma / River Flood Warnings in 2012
River Flood Warning 8, NWS Norman, OK
NWS Norman, OK issued this river flood warning at Apr 11, 2012, 12:17 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 12:17 PM CDT (17:17 UTC)
- Expired
- Apr 11, 2012, 8:05 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
- Flood severity
- Minor
Counties Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 73 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cimarron River near Waynoka (WANO2). The gauge peaked at 9.39 ft at Apr 11, 2012, 2:00 PM CDT.
- Action stage
- 7.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
215 WGUS44 KOUN 111717 FLWOUN FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1217 PM CDT WED APR 11 2012 OKC093-151-153-120517- /O.NEW.KOUN.FL.W.0008.120411T1717Z-120412T1227Z/ /WANO2.1.ER.120411T1617Z.120412T0000Z.120412T0627Z.NO/ 1217 PM CDT WED APR 11 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLOOD WARNING FOR THE CIMARRON RIVER NEAR WAYNOKA. * UNTIL THURSDAY MORNING. * AT 11:30 AM WEDNESDAY THE STAGE WAS 8.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE CIMARRON RIVER IS EXPECTED TO CREST NEAR 9.5 FEET WEDNESDAY EVENING. THE CIMARRON RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * IMPACT...AT 10 FEET...EXPECT FLOODING OF AGRICULTURAL LANDS...GAS WELLS...AND RURAL ROADS. SOME FIELDS MAY BE ISOLATED BY DEEP FLOWS IN CUTOFF CHANNELS MEANDERING ACROSS THE FLOOD PLAIN. THE RIVER REACH AFFECTED EXTENDS FROM NEAR FREEDOM UPSTREAM...TO THE U.S. HIGHWAY 281 CROSSING SOUTH OF LITTLE SAHARA STATE PARK NEAR WAYNOKA...TO NEAR ORIENTA IN MAJOR COUNTY. PEOPLE IN FLOOD PRONE AREAS SHOULD ACT NOW TO EVACUATE AND MOVE TO HIGHER GROUND. DO NOT ENTER ALREADY FLOODED AREAS OR ATTEMPT TO CROSS ROADWAYS COVERED BY HIGH WATER. STAY TUNED FOR FURTHER INFORMATION BY LISTENING TO WEATHER RADIO OR LOCAL MEDIA SOURCES. $$
2 follow-up statements
025 WGUS84 KOUN 111901 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 201 PM CDT WED APR 11 2012 OKC093-151-153-120301- /O.EXT.KOUN.FL.W.0008.000000T0000Z-120412T1048Z/ /WANO2.1.ER.120411T1617Z.120411T1800Z.120412T0448Z.NO/ 201 PM CDT WED APR 11 2012 THE FLOOD WARNING CONTINUES FOR THE CIMARRON RIVER NEAR WAYNOKA * UNTIL LATE TONIGHT. * AT 1:30 PM WEDNESDAY THE STAGE WAS 9.4 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE CIMARRON RIVER IS CRESTING AND WILL BEGIN FALLING BY LATE WEDNESDAY AFTERNOON. THE CIMARRON RIVER WILL FALL BELOW FLOOD STAGE LATE WEDNESDAY EVENING. * IMPACT...AT 9 FEET...EXPECT SHALLOW FLOODING OF AGRICULTURAL LANDS ALONG THE RIVER. SOME FIELDS MAY BE ISOLATED BY DEEP FLOWS IN CUTOFF CHANNELS MEANDERING ACROSS THE FLOOD PLAIN. THE RIVER REACH AFFECTED EXTENDS FROM NEAR FREEDOM UPSTREAM...TO THE U.S. HIGHWAY 281 CROSSING SOUTH OF LITTLE SAHARA STATE PARK NEAR WAYNOKA...TO NEAR ORIENTA IN MAJOR COUNTY. $$
086 WGUS84 KOUN 120105 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 805 PM CDT WED APR 11 2012 OKC093-151-153-120135- /O.CAN.KOUN.FL.W.0008.000000T0000Z-120412T1048Z/ /WANO2.1.ER.120411T1617Z.120411T1900Z.120411T2158Z.NO/ 805 PM CDT WED APR 11 2012 THE FLOOD WARNING IS CANCELLED FOR THE CIMARRON RIVER NEAR WAYNOKA. * AT 7 PM WEDNESDAY THE STAGE WAS 7.5 FEET. * FLOOD STAGE IS 8.0 FEET. * THE CIMARRON RIVER CRESTED AT 9.39 FEET AT 2 PM WEDNESDAY... FELL BELOW FLOOD STAGE AT 5 PM WEDNESDAY... AND IS FORECAST TO CONTINUE TO FALL. THE CIMARRON RIVER HAS RECEDED TO BELOW FLOOD STAGE AT THIS LOCATION. THIS WILL BE THE LAST STATEMENT FOR THIS LOCATION FOR THIS EVENT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Apr 11, 11:49 AM CDT, 28 minutes earlier.
Area forecast discussion, Apr 11, 11:49 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1149 AM CDT WED APR 11 2012 .UPDATE... EARLY MORNING CONVECTIVE RAINFALL IS COMING TO AN END AS MIXING DISRUPTS THE MODEST LOW LEVEL JET THAT WAS IN PLACE. THE RAIN REINFORCED A MILD AND MOIST AIRMASS OVER CENTRAL AND NORTHERN OKLAHOMA...RESULTING IN LITTLE CHANGE TO TEMPERATURE...AND WIDESPREAD PERSISTENT CLOUD COVER. WE LOWERED HIGH TEMPERATURES TO ACCOUNT FOR THIS. COOL OUTFLOW HAS STRENGTHENED THE GRADIENT ALONG A WARM FRONT LOCATED NEAR THE RED RIVER. SYNOPTIC LIFT AT MID LEVELS IS AT A MINIMUM THIS AFTERNOON...BUT LOW LEVEL CONVERGENCE NEAR THE WARM FRONT...AND CONTINUED WARM ADVECTION ALONG OUR WESTERN AND NORTHERN BORDERS...MAY RESULT IN ADDITIONAL THUNDERSTORM DEVELOPMENT. SHORT RANGE MODELS BREAK OUT AT LEAST A FEW STORMS... ESPECIALLY NEAR THE WARM FRONT. IF THESE OCCUR...THEY WILL LIKELY NOT BE SUSTAINED FOR MORE THAN 2 OR 3 HOURS...GIVEN THE LACK OF LIFTING. THEY COULD...HOWEVER...PRODUCE SEVERE WEATHER...AS MODERATE INSTABILITY AND SUFFICIENT WIND SHEAR WILL BE IN PLACE THIS AFTERNOON AND EARLY EVENING. THE MORNING MODEL RUNS ALSO FEATURE QUITE A BIT OF COVERAGE OF RAINFALL LATER TONIGHT...WITH ANOTHER LOW LEVEL JET CYCLE AND INCREASING WESTERLY FLOW ALOFT. RAIN IS LIKELY TO BE ONGOING AGAIN TOMORROW MORNING...COMING IN FROM THE WEST. && PREV DISCUSSION... /ISSUED 546 AM CDT WED APR 11 2012/ A PACIFIC LOW WILL MOVE ONSHORE FRIDAY MORNING...AS ANOTHER SHORTWAVE TROUGH MOVES OUT OF THE ROCKIES AND INTO THE SOUTHERN AND CENTRAL PLAINS. A LEE SURFACE LOW WILL DRIFT NORTHEASTWARD WITH IT AND A +45 KT SSWLY LLJ OVER OK IS EXPECTED TO VEER SLIGHTLY THROUGH THE EARLY MORNING HOURS. THIS LLJ...COMBINED WITH PERHAPS ENOUGH MID LEVEL LIFT FROM A WEAKER SHORTWAVE TROUGH MOVING ACROSS CENTRAL OK...MAY SUPPORT REDEVELOPMENT DURING THE EARLY MORNING HOURS FRIDAY ESPECIALLY OVER NORTHERN OKLAHOMA. THE BEST RAIN CHANCES STILL APPEAR TO BE LATE SATURDAY THROUGH AT LEAST SUNDAY MORNING AS A CLOSED LOW MOVES OVER THE FOUR CORNERS REGION AND A STRONG UPPER JET EXTENDS FROM THE SOUTHWEST THROUGH THE CENTRAL PLAINS. THE EASTERN HALF OF THE CWA APPEARS TO BE FAVORED AT THE MOMENT FOR PERHAPS SOME HEAVY RAINFALL MONDAY...AS DIV ALOFT ASSOCIATED WITH THE RRQ OF THE UPPER JET TRAVERSES THIS AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 54 74 61 / 20 40 30 30 HOBART OK 72 57 76 60 / 20 40 30 30 WICHITA FALLS TX 82 60 82 64 / 30 50 20 20 GAGE OK 63 56 79 52 / 30 60 30 30 PONCA CITY OK 64 50 70 61 / 20 50 50 30 DURANT OK 75 53 75 61 / 30 20 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 22/25
Hazardous weather outlook, Apr 11, 10:38 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1038 AM CDT WED APR 11 2012
OKZ004>048-050>052-TXZ083>090-121000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1038 AM CDT WED APR 11 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 4 TO 10 PM.
IMPACTS...
LARGE HAIL UP TO GOLF BALL SIZE...
DAMAGING WINDS TO 60 MPH...
FLOODING RAIN...
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...SHOULD REMAIN ALERT TO
THE POSSIBILITY OF ISOLATED SEVERE STORMS THIS EVENING.
.DISCUSSION...
A FEW THUNDERSTORMS IN CENTRAL OKLAHOMA THIS MORNING...WILL
PRODUCE BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING...WHILE
MOVING INTO SOUTHEAST OKLAHOMA EARLY THIS AFTERNOON. COOL OUTFLOW
FROM THESE STORMS WILL STRENGTHEN THE AIRMASS CONTRAST ALONG A
WARM FRONT LOCATED NEAR THE RED RIVER. CONVERGENCE NEAR THE WARM
FRONT SHOULD BE SUFFICIENT FOR A FEW AFTERNOON AND EVENING
THUNDERSTORMS. ALTHOUGH UPPER LEVEL SUPPORT IS LACKING TODAY...
THE AVAILABLE INSTABILITY AND WIND SHEAR WILL SUPPORT ISOLATED
SEVERE WEATHER THROUGH MID EVENING. THE MAIN HAZARDS WILL BE LARGE
HAIL AND HEAVY RAINFALL.
OVERNIGHT...ADDITIONAL THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE
AREA WEST OF ALVA TO LAWTON IN OKLAHOMA...AND WEST OF WICHITA
FALLS IN TEXAS. SEVERE WEATHER IS NOT EXPECTED OVERNIGHT...BUT
SMALL HAIL AND LOCALLY HEAVY RAIN WILL BE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APRIL 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORM OUTLOOK...
AN ACTIVE SPRING PATTERN WILL PERSIST FROM THURSDAY THROUGH AT
LEAST SUNDAY. THE COVERAGE OF THUNDERSTORMS WILL INCREASE EACH
DAY...AND THE FOCUS FOR SEVERE WEATHER AND HEAVY RAIN WILL
PROGRESS FARTHER EAST WITH EACH PASSING DAY...AS AN UPPER LEVEL
TROUGH APPROACHES. SUPERCELL STORMS PRODUCING DAMAGING HAIL ARE
EXPECTED IN THE AFTERNOON AND EVENING HOURS...ESPECIALLY ON FRIDAY
AND SATURDAY. STORMS IN THE OVERNIGHT HOURS WILL BE MORE LIKELY TO
PRODUCE STRAIGHT LINE WINDS AND HEAVY RAIN. TRANSITION TO A
WIDESPREAD HEAVY RAIN AND FLOODING EVENT MAY OCCUR IN
SOUTHERN...CENTRAL...AND EASTERN OKLAHOMA FROM SATURDAY NIGHT
INTO SUNDAY.
SINCE WE ARE MOVING DEEP INTO OUR SPRING SEVERE WEATHER SEASON...
AND SUPERCELL STORMS ARE FORECAST...IT WOULD ALSO BE A GOOD IDEA
TO REVIEW TORNADO SAFETY RECOMMENDATIONS...CHECK THE BATTERIES AND
RECEPTION OF YOUR NOAA WEATHER RADIO...AND STAY IN TOUCH WITH
WEATHER INFORMATION THROUGH THIS WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY.
BURKE/MAXWELLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:35 AM CDT | Special Weather Statement | OUN | Harper | 25 min |
| Apr 11, 2:19 AM CDT | Special Weather Statement | OUN | Garfield | 26 min |
| Apr 11, 2:53 AM CDT | Special Weather Statement | OUN | Garfield | 52 min |
| Apr 11, 2:55 AM CDT | Special Weather Statement | OUN | Logan | 50 min |
| Apr 11, 2:57 AM CDT | Special Weather Statement | OUN | Alfalfa | 48 min |
| Apr 11, 3:35 AM CDT | Special Weather Statement | OUN | Garfield, Payne | 40 min |
| Apr 11, 3:38 AM CDT | Special Weather Statement | OUN | Woods | 52 min |
| Apr 11, 3:44 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 46 min |
| Apr 11, 3:55 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 22 min |
| Apr 11, 4:13 AM CDT | Special Weather Statement | OUN | Garfield | 47 min |
| Apr 11, 4:15 AM CDT | Special Weather Statement | OUN | Woods | 30 min |
| Apr 11, 4:28 AM CDT | Areal Flood Advisory | OUN | Garfield, Kingfisher, Logan | 3 hr |
| Apr 11, 4:33 AM CDT | Areal Flood Advisory | OUN | Woods, Woodward | 3 hr |
| Apr 11, 4:39 AM CDT | Special Weather Statement | OUN | Payne | 51 min |
| Apr 11, 4:40 AM CDT | Special Weather Statement | OUN | Logan | 50 min |
| Apr 11, 4:42 AM CDT | Special Weather Statement | OUN | Alfalfa | 48 min |
| Apr 11, 5:33 AM CDT | Special Weather Statement | OUN | Logan | 42 min |
Nearby
River Flood Warnings in Oklahoma, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.